Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can psychotherapy help overcome the urge to wear diapers in adults ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11692 Questions
I am a 36 year old female. Prior to 2 months ago I had no prior psychiatris history. 2 months ago I had I guess what you would call a nervous breakdown. I have been seeing a phychiatrist who has diagnosed severe GAD and moderate depression which I am receiving medication for (quetiapine and diazapine). However out of the blue over the past 2 months I have developed a fetish/compulsive need to wear diapers (even though I don't need to wear them for medical reasons). I feel that this behaviour is taking over and I can't control it. I know this is a recognised fetish with websites dedicated to it but I'm concerned I'm loosing control. I have been to embarrassed to tell the psychiatrist I have been seeing. Do you think he needs to know this when treating my anxiety / depression?
Posted Fri, 20 Apr 2012 in Mania
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for the query.

The psychiatrist that is treating you must know about this abnormal behavior of yours. He is treating you aptly by giving proper antidepressants. However, it is important to tell him every problem you have,however intricate the details may be, it would make a difference in the treatment plan.

Usually these behavioral problems do need psychotherapy or sessions with a psychologist and you will be able to see the difference yourself after one and a half to two months of treatment.

Meanwhile you continue your present medications in the dose advised and do not alter the dose all by yourself.

Hope I have answered your query. I will be available if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor